MAUDE Adverse Event Report: SURMODICS INC POUNCE¿ THROMBECTOMY SYSTEM; Peripheral mechanical thrombectomy with aspiration

SURMODICS INC POUNCE¿ THROMBECTOMY SYSTEM; Peripheral mechanical thrombectomy with aspiration
Model Number PTS-0607-7F135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: to date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.
 
Event or Problem Description
The arterial thrombectomy device was being used in a superficial femoral artery (sfa) procedure.The surgeon made two passes with a competitor guidewire in order to cross the lesion with minimal resistance.The device was deployed in the proximal sfa and the device funnel had a "funny twisted" shape on imaging.It was thought the funnel was deployed in to the lesion or chronic material.The funnel was re-sheathed and pulled back and redeployed.The funnel then deployed to the expected shape.Upon device removal after the initial pass, some chronic material was in the basket and funnel.The device was removed with minimal resistance.Once out, the tip of the basketwire was entangled with the funnel, which was able to be easily freed by pulling the basketwire further into the funnel so the basketwire tip cleared the tip of the funnel.An angiogram was taken and the vessel "looked worse" than the previous image taken prior to guidewire crossing.The surgeon believed the vessel was dissected and they were unable to cross the lesion into the true lumen space from this access point.The surgeon then obtained pedal access into what was thought to be the true lumen space.The guidewire was then externalized through the initial access point guide sheath so a balloon could then be placed.Two stents were then emplaced.The procedure was considered successful and arterial flow was restored.The patient did not experience any further impact.There was no procedure delay.

Brand Name
POUNCE¿ THROMBECTOMY SYSTEM
Common Device Name
Peripheral mechanical thrombectomy with aspiration
Manufacturer (Section D)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007000
MDR Report Key16873286
Report Number3014687026-2023-00004
Device Sequence Number7261992
Product Code QEW
UDI-Device Identifier00812339030296
UDI-Public00812339030296
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberPTS-0607-7F135
Device Lot NumberFG220021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight79 KG